Thursday, August 07, 2008

The latest way to kill some time
UPDATED WITH ADDITIONAL LINK

http://www.passiveaggressivenotes.com/

My new favorite website. Have fun.

And then that site led me to THIS one...

http://quotation-marks.blogspot.com/ <----------ADDED LINK

PS--Been busy adjusting to Abilify. Have been struggling with this darling little side effect for the last 4 days or so (in addition to re-learning how to walk after Monday, LOL): "The most commonly observed adverse events associated with ABILIFY (reported by 5% or more of ABILIFY patients and more than twice as often as placebo patients) were an inner sense of restlessness or need to move (akathisia)..." I didn't find out what was going on until I finally, after days of feeling miserable, broke down and left my crazy doc a message, trying to put into words the sensation that had been overtaking me the last few days: the best I could do was "I feel like I want to crawl out of my skin and I can't sit still." She called me back (on vacation!) and said yes, this was actually normal. I'm assuming it will get better as my body adjusts to the meds. On the plus side, my thoughts have definitely slowed down (however, I've lost ANOTHER week of working on my Masters stuff--my thoughts are no longer racing, but now it's my body that can't "keep still").

11 comments:

Nik said...

Okay, that website rocks. I'll be spending so much time checkin that one out.

I'm not sure I understand your new meds. I mean aren't they prescribed to treat the restlessness BP creates(among other sympstoms)? I'm sorry if that's a dumb question, but that's what I thought your meds were supposed to do. I'm sorry that you're buggin out right now. I hope you it stops. Are you just supposed to hope like hell the side-effects just stop after awhile, or is there another option?

Jen said...

It's hard to explain, Nik. Bipolar more causes your MIND to race (although of course it can manifest itself in other physical ways)--but this particular side effect is different, and frankly, I can't put it into words. That's why it took me so long to even call my doc about it. I just kept saying in my msg, "It's not a bipolar manic thing, it's different from that, but I feel like I'm crawling out of my skin and I can't sit still. But again, it's not like what I feel when I'm high."

(LOL. "High.")

Anyway...yeah. Most of these side effects can be handled with either a) time (a lot of them kind of phase out as your body adjusts) and b) decreasing the dosage. Of course, sometimes neither of that works so you have to go to c) new meds.

Grrrrrrrrrrrrrrrrrrrrrrrrr

On the plus side, my skin is looking FANTASTIC these days. My friend Kelly, who's been on vaca the last 2 weeks, couldnt believe it when she saw me today. "What the heck are you doing these days?" she asked. And THAT'S why I dont want to go back on lithium

sparkydiva said...

i had that reaction to a drug in the er, but it was so severe that they had to sedate me. it was baaaaaaad. i sowwy, friend.

:(

Renee said...

That's gotta be a horrible feeling. I hope it peters out (heh heh, I said "peter") and that this one also prevents you from getting high. I mean, going high ;-)

I'm glad your skin is lookin so good! We want pics! The one of you holding the stuffed dolphin wasn't close enough!

Renee said...

Oh yeah. And I love both websites. The quotation marks one had me cracking UP! I see shit like that all the time and wonder who the hell even MAKES signs like that. Then I thought I was just anal. NOw I know I'm not the only one :-)

Jen said...

On that quotes one, the comments/interpretations are just as funny as the actual signs

Renee said...

Yeah, I thought so, too. I was rolling, yo!

And I SO need to get with the times and get a camera phone, cuz I went to grab some milk and beer (what, don't those things go?) and saw a stupid quote sign in the Jewel Osco store up the road: "Piano/Keyboard" Lessons. Mmm hmmm. I'd like to play YOUR keyboard ;-)

Jen said...

And by "piano," they mean "guitar."

LOL

I'm going to do that shit in my head now after "reading" that "blog"

Jen said...

PS--this is killing me, this weird "restless" stuff. every now and then i just fly into this weird karate-looking-limb-flailing thing cuz it's the only way I can think of to release all this inner--whatever it is. it'd be funny if it WASNT SUCH A SHITTY FEELING. Doc said i could reduce the meds--but I'm taking a small pill of 15 mg and it'd be hard as hell to cut it in half. Plus, I'm worried that 8 mg wouldnt be enough to keep me balanced (and really, mentally, I'm doing much better). Brandi, do you know, will this go away as I get used to it or is this a side effect that persists?

anna said...

Those side effects suck! I'm so annoyed with all these meds that aren't good fits and I'm not even on them!

anna said...

lol! Good site!